Testosterone Therapy And Prostatitis

Elmiron, steroids, antibiotics etc
A50

Testosterone Therapy And Prostatitis

Post by A50 »

I've recently spoke with a couple of gentelman who claimed to be relieved of Prostatitis thru Testosterone Therapy. Both are using Testosterone Enanthate at 200 mg per week. It's kind of ironic that most men start having Prostate trouble at an age when Testosterone is declining. Maybe the culprit could be an increased level of Estrogen and a lowered level of Testosterone causing prostate conditons? Does this theory sound logical at all?
User avatar
webslave
Maintenance
Maintenance
Posts: 11432
Joined: Wed Oct 30, 2002 3:18 pm
Location: Please give your location so we can help better

Post by webslave »

I can tell you that I have seen men try it without great results. On the other hand, anti-testosterones like Proscar seem promising (but we need confirmation).

Proscar (Finasteride) inhibits the conversion of testosterone to dihydrotestosterone. Leskinen et al (1999) reported using Finasteride 5 mg po for 12 months in chronic prostatitis. Prostatitis Symptom Severity Index and prostatitism scores dropped significantly in finasteride group. Significant decrease in pain scale on finasteride Reasons for effectiveness may include (1). Reduce edema and pressure sensation (2). Reduce glandular elements in the prostate which could be inflamed (3). Some anti inflammatory effect. No mention of relation to size of gland. Another trial of CPCRN sites examining role of Finasteride in chronic prostatitis / chronic pelvic pain syndrome is underway.
Good News! The great ProstaQ is BACK at last! You must try it.

HAS THIS SITE HELPED YOU?
Say Thanks by donating. Keep the
Forum alive on the Internet!
PayPal link at end of page ↓

Contact me at support at ucpps.men
ericpe

Post by ericpe »

My doctor suggested I try some testosterone therapy after I complained of considerable fatigue, along with my chronic prostatitis / chronic pelvic pain syndrome problem. Apparently prolonged use of opioids can lead to lower testosterone levels, which can result in not feeling well generally, or fatigue. This was borne out by a blood test that I had. However, taking the testosterone (applied as a gel to my skin) seemed to cause greater pain in my prostate area, and had no noticeable affect on the fatigue, etc. I stopped the therapy on his subsequent recommendation.
User avatar
Richard.N
Sage
Sage
Posts: 578
Joined: Wed Oct 30, 2002 6:05 pm
Location: Bristol, England

Post by Richard.N »

I had a go with an adaptogen herb which is said to enhance testosterone in those with low levels. It certainly did the trick - my hormones were raging in just a few days - but I had to stop as it made the prostatitis symptoms worse.
Richard

Age: 39. | Onset Age: 30. Onset Date: January 2002. Symptoms (back then): Supra-pubic pain, back pain, urinary frequency, urgency and difficulty, weak stream, nocturia, (and variously) chronic fatigue, IBS. Current symptoms: more frequent than normal, but pretty much under control. Current amelioration: Xatral 10mg, Mirtazapine 30mg. | Worsened By: Stress, binge drinking, strained bowel movements, bloating, sitting on hard surfaces, jogging, and regularly - THE WINTER!

I'm not a medical expert. My comment is opinion. See your medical professional.
Hacksquat
Experienced
Experienced
Posts: 136
Joined: Mon Apr 02, 2007 11:39 pm
Location: Sweden

Post by Hacksquat »

Sorry to bump up an old thread like this... but here we go:

I've experienced a great decrease of libido since my CPPS-symptoms started last December. A couple off weeks ago I did an initial bloodtest at my local MD, general practitioner. Anyway, I got shocked yesterday when I got the test results back... my S-testosterone level was 13 nmol/litre (very low) and my prolactine was very high (14 ug/litre). In conjunction, this means I probably have very high estrogen levels as well :-(
These are certainly not normal values for a 27-year old with a good and well-trained physique (natural bodybuilder, never used AAS).

I know this can be secondary symptoms caused by my emotional stress caused by all the negative thinking of my CPPS. I remember having very bad libido when this all started last year as well, but when my symptoms were somewhat better a couple of weeks during the summer, I remember having better erections and greater interest in sex.

But it could very well be the other way round as well, a hormonal imbalance causing my CPPS... I think I will actually try some testogel if my MD will allow it. Along with this some prolactine-blocking treatment.

Have anyone tried testogel and experienced an increased libido?

Those of you whose symptoms got worse trying testo, was it a general worsening of all the symptoms, or just prostate-pain? Did you try estro-aromatizing blockers along with your testo?

Thanks
Age: 41 Onset Age: 27 (dec 2006)Symptoms: Urethral burning, muscular pain and soreness around the base of my penis, perineum and muscles around my sitbones. Frequency, urgency, dribbling, general discomfort in the pelvis, decreased libido, tight levator ani (according to PT) and occasional levator- and sphincter spasms. Sometimes ache in penis, especially when erected. Latest addition is testicular pain (and epididymis). Also excretions of clear (prostatic?) fluid throughout the day as well as secretion in my urine. Varying power of urine stream. Redness on tip of penis and ballsack.Helped By: Positive thinking and controlling anxiety Worsened By: Stress, lack of sleep, heavy training (especially abs and legs), catastrophizing over this condition
User avatar
webslave
Maintenance
Maintenance
Posts: 11432
Joined: Wed Oct 30, 2002 3:18 pm
Location: Please give your location so we can help better

Post by webslave »

Regarding prolactin and prostatitis, see the article on this page entitled "Stress and Prolactin"

https://ucpps.men/stress-and-chronic-prostatitis-CPPS
Good News! The great ProstaQ is BACK at last! You must try it.

HAS THIS SITE HELPED YOU?
Say Thanks by donating. Keep the
Forum alive on the Internet!
PayPal link at end of page ↓

Contact me at support at ucpps.men
Hacksquat
Experienced
Experienced
Posts: 136
Joined: Mon Apr 02, 2007 11:39 pm
Location: Sweden

Post by Hacksquat »

Just as I stated, it can very well be that my prolactine levels are high due to stress. Still, I have to do something about it short-term, long-term I need to take care of my psychological issues, the stress, and learn to control that bit, with or without medication.

I´ve been doing some reading on psychological disorders, and the description on Generalized Anxiety Disorder (GAD) fits very well on me... maybe I should go see a psycho therapist as well. The problem is, those medications won´t make my libido better :-(
Age: 41 Onset Age: 27 (dec 2006)Symptoms: Urethral burning, muscular pain and soreness around the base of my penis, perineum and muscles around my sitbones. Frequency, urgency, dribbling, general discomfort in the pelvis, decreased libido, tight levator ani (according to PT) and occasional levator- and sphincter spasms. Sometimes ache in penis, especially when erected. Latest addition is testicular pain (and epididymis). Also excretions of clear (prostatic?) fluid throughout the day as well as secretion in my urine. Varying power of urine stream. Redness on tip of penis and ballsack.Helped By: Positive thinking and controlling anxiety Worsened By: Stress, lack of sleep, heavy training (especially abs and legs), catastrophizing over this condition